MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-040-120-P6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in an article that an 86-year-old woman presented with intermittent claudication after 6 months of supera stent implantation.Ultrasonography demonstrated popliteal artery occlusion secondary to supera stent fracture.Fluoroscopy revealed that the stent had fractured at the site closest to the artificial knee joint and might have been in contact with a vessel.In addition, the popliteal artery was slightly deviated medially in the p2 segment, suggesting popliteal artery entrapment syndrome.Because additional stenting was considered a risk for further stent failure, it was decided to complete endovascular treatment with balloon angioplasty alone and then bypass surgery.No additional information was provided.Details are listed in the article titled, "early supera stent fracture after treatment of popliteal artery occlusion caused by artificial knee joint: a case report".
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.It is possible that bending at the artificial knee joint and/or stress/fatigue/repetitive movement due to anatomical conditions resulted in the reported stent break; however, this could not be confirmed.The investigation determined a conclusive cause for the reported stent break cannot be determined.The reported difficulties possibly caused/contributed to the reported patient effects, however a conclusive cause and the relationship to the product, if any, cannot be determined.The treatment(s) appears to be related to the operational context of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4- the udi is not known as the part and lot number were not provided.Attachment article titled, "early supera stent fracture after treatment of popliteal artery occlusion caused by artificial knee joint: a case report".
 
Additional Manufacturer Narrative
Correction: a4: patient weight added.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21995773
Report Number2024168-2025-04876
Device Sequence Number19911428
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public(01)08717648226069(17)240831(10)2090161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number2090161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0X40MM SUPERA
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age86 YR
Patient SexFemale
Patient Weight49 KG